MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC071137
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A patient was treated for an occlusion at the right distal m1 segment.Access was obtained using a guidewire, a zoom 88 access catheter, and a third-party select catheter.The physician noted a tortuous arch anatomy but no stenosis or calcification.During the first pass, the zoom 88 was parked at the distal cervical.A zoom 71 catheter was then advanced over the select catheter and through the zoom 88 to the face of the clot.After removing the guidewire and third-party select catheter, aspiration was applied to the zoom 71.The zoom 71 was removed without any reported issue.Post contrast run, an angiogram imaging showed the clot was not completely removed.For the second pass, the same zoom 71 was advanced through the zoom 88 and aspiration began.The zoom 71 was removed without any resistance.After the contrast run, imaging showed that the distal portion (approximately 1 cm) of the zoom 71 catheter was sitting in the right middle cerebral artery.The physician attempted to remove the separated distal catheter portion with an 0.024" guidewire, however, without success.The physician decided to advance a second zoom 71 through the zoom 88 and successfully aspirated the separated piece of the first zoom 71.The physician performed a final angiogram and determined full reperfusion with a tici 3 score.No patient sequelae were reported.The patient was discharged home and is doing well.
 
Additional Manufacturer Narrative
The zoom 71 catheter was returned for investigation.Investigation confirmed the reported shaft breakage that occurred and suggested that an axial force was applied, stretching the shaft materials prior to breaking.Investigation demonstrated stretching and kinking along both the distal and proximal segments of the broken catheter shaft.Stretched catheter jacket materials were observed on both the distal and proximal segments of the zoom 71.Based on the provided complaint information, review of the case images and without the return of the competitor's adjunctive device, the exact root cause could not be determined.The manufacturing records for the zoom 71 were reviewed and demonstrated that the product met all the design and manufacturing specifications.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key19272064
Report Number3014590708-2024-00018
Device Sequence Number7034530
Product Code NRY
UDI-Device Identifier00812212030450
UDI-Public00812212030450
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K211476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2024
Device Model NumberICRC071137
Device Catalogue NumberICRC071137
Device Lot NumberF2330701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Initial Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARISTOTLE 0.024"; ZOOM 35; ZOOM 88
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown